Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

I was given prozac to counter act me always being tired does

That seem right ive been seeing my doctor, for a year now for tiredness, fatigueness she has told me that its just cause i have children, but im always tired, i can fall asleep up against a wakll, now i saw her today, and she prescribed prozac 10mg as a pick me up she said, because she could not find anything wrong with me, does this sound right prozac for a pick me up, she said it would be like a red bull give me wings?? iffy before i start taking it?? Thanks

Answer Question
 
Anonymous

Asked by Anonymous at 11:05 PM on May. 7, 2009 in Health

Answers (5)
  • Maybe it will act as an upper. Maybe you react differently to anti-depressants. For me they make me tired. But since you already are tired, maybe they will boost you up. Who knows. You should take them on a trial basis and report to your doctor the way you react to them.
    mamofive

    Answer by mamofive at 11:26 PM on May. 7, 2009

  • I've never heard of a doctor prescribing an antidepressant as a little pick me up type pill. I took prozac for several years and never felt peppy or full of energy--quite the opposite. Was this a psychiatrist or your PCM who prescribed this? Did she think your sleep problems are related to depression? Also, it takes up to 6 weeks for it to show any signs of working.
    Izsarejman

    Answer by Izsarejman at 12:42 AM on May. 8, 2009

  • I slept for 18 hours a day when I was on Prozac. I am assuming your doctor isn't a psychiatrist as much as a general practitioner? Honestly, if you are questioning the medication before you start, you may not want to start. Unless you are actually suffering from depression, antidepressants can cause a manic state in many people. I would be wary to take them. Perhaps get a second opinion from another doctor before you start taking them?
    Mom1Stepmom1

    Answer by Mom1Stepmom1 at 1:03 AM on May. 8, 2009

  • Get a second opinion by a psychiatrist before you start taking them. Prozac usually causes drowsiness.
    tyfry7496

    Answer by tyfry7496 at 10:52 AM on May. 8, 2009

  • A lot of medications have 2 or more uses. I am going to school for medical assisting and last month a girl asked our teacher this same question and she said it is normal. We talked quite a bit about it.
    LukesMommy912

    Answer by LukesMommy912 at 12:31 PM on May. 8, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.

Next question in Health
Do the posion oak scars go away?

Next question overall (Pregnancy)
WHEN

close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN